Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG)

Alan J. Cohen, Barbara Weiser, Qaisar Afzal, Jack Fuhrer

Research output: Contribution to journalArticle

29 Citations (Scopus)

Abstract

We report two cases of patients who developed ventricular tachycardia while receiving intravenous infusions of ganciclovir [9-(1,3-dihydroxy-2-propoxy)methylguanine, DHPG]. Worsening cytomegalovirus infection prompted renewal of ganciclovir therapy under close cardiac monitoring in one of these patients, and ventricular tachycardia recurred. The close temporal relationship between administration of the drug and onset of the arrhythmias in conjunction with the absence of other factors known to predispose to arrhythmias suggest that ganciclovir may have played a role in the development of arrhythmias in these patients. The clinical courses of the patients are discussed, as are autopsy results.

Original languageEnglish (US)
Pages (from-to)807-809
Number of pages3
JournalAIDS
Volume4
Issue number8
StatePublished - Aug 1990
Externally publishedYes

Fingerprint

Ganciclovir
Ventricular Tachycardia
Acquired Immunodeficiency Syndrome
Cardiac Arrhythmias
Cytomegalovirus Infections
Intravenous Infusions
Autopsy
Pharmaceutical Preparations
Therapeutics

Keywords

  • AIDS
  • Antiviral agents
  • Arrhythmia
  • Cytomegalic inclusion disease
  • Ganciclovir
  • HIV-1
  • Ventricular tachycardia

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology

Cite this

Cohen, A. J., Weiser, B., Afzal, Q., & Fuhrer, J. (1990). Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG). AIDS, 4(8), 807-809.

Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG). / Cohen, Alan J.; Weiser, Barbara; Afzal, Qaisar; Fuhrer, Jack.

In: AIDS, Vol. 4, No. 8, 08.1990, p. 807-809.

Research output: Contribution to journalArticle

Cohen, AJ, Weiser, B, Afzal, Q & Fuhrer, J 1990, 'Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG)', AIDS, vol. 4, no. 8, pp. 807-809.
Cohen, Alan J. ; Weiser, Barbara ; Afzal, Qaisar ; Fuhrer, Jack. / Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG). In: AIDS. 1990 ; Vol. 4, No. 8. pp. 807-809.
@article{945830ed0544464494ad0f28aac1c8ef,
title = "Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG)",
abstract = "We report two cases of patients who developed ventricular tachycardia while receiving intravenous infusions of ganciclovir [9-(1,3-dihydroxy-2-propoxy)methylguanine, DHPG]. Worsening cytomegalovirus infection prompted renewal of ganciclovir therapy under close cardiac monitoring in one of these patients, and ventricular tachycardia recurred. The close temporal relationship between administration of the drug and onset of the arrhythmias in conjunction with the absence of other factors known to predispose to arrhythmias suggest that ganciclovir may have played a role in the development of arrhythmias in these patients. The clinical courses of the patients are discussed, as are autopsy results.",
keywords = "AIDS, Antiviral agents, Arrhythmia, Cytomegalic inclusion disease, Ganciclovir, HIV-1, Ventricular tachycardia",
author = "Cohen, {Alan J.} and Barbara Weiser and Qaisar Afzal and Jack Fuhrer",
year = "1990",
month = "8",
language = "English (US)",
volume = "4",
pages = "807--809",
journal = "AIDS",
issn = "0269-9370",
publisher = "Lippincott Williams and Wilkins",
number = "8",

}

TY - JOUR

T1 - Ventricular tachycardia in two patients with AIDS receiving ganciclovir (DHPG)

AU - Cohen, Alan J.

AU - Weiser, Barbara

AU - Afzal, Qaisar

AU - Fuhrer, Jack

PY - 1990/8

Y1 - 1990/8

N2 - We report two cases of patients who developed ventricular tachycardia while receiving intravenous infusions of ganciclovir [9-(1,3-dihydroxy-2-propoxy)methylguanine, DHPG]. Worsening cytomegalovirus infection prompted renewal of ganciclovir therapy under close cardiac monitoring in one of these patients, and ventricular tachycardia recurred. The close temporal relationship between administration of the drug and onset of the arrhythmias in conjunction with the absence of other factors known to predispose to arrhythmias suggest that ganciclovir may have played a role in the development of arrhythmias in these patients. The clinical courses of the patients are discussed, as are autopsy results.

AB - We report two cases of patients who developed ventricular tachycardia while receiving intravenous infusions of ganciclovir [9-(1,3-dihydroxy-2-propoxy)methylguanine, DHPG]. Worsening cytomegalovirus infection prompted renewal of ganciclovir therapy under close cardiac monitoring in one of these patients, and ventricular tachycardia recurred. The close temporal relationship between administration of the drug and onset of the arrhythmias in conjunction with the absence of other factors known to predispose to arrhythmias suggest that ganciclovir may have played a role in the development of arrhythmias in these patients. The clinical courses of the patients are discussed, as are autopsy results.

KW - AIDS

KW - Antiviral agents

KW - Arrhythmia

KW - Cytomegalic inclusion disease

KW - Ganciclovir

KW - HIV-1

KW - Ventricular tachycardia

UR - http://www.scopus.com/inward/record.url?scp=0025041474&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025041474&partnerID=8YFLogxK

M3 - Article

C2 - 2175621

AN - SCOPUS:0025041474

VL - 4

SP - 807

EP - 809

JO - AIDS

JF - AIDS

SN - 0269-9370

IS - 8

ER -